MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48449
Medical Device Problem Codes Difficult or Delayed Activation (2577); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a zenith flex aaa endovascular graft iliac leg was found to be deformed during a procedure.As the iliac graft was being delivered into the patient, the operator of the device felt resistance.The graph was observed to be deformed under angiography.The graft was removed from the patient and the operator also noted deformation on the device.Another device was used to complete the procedure.No adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation: the complainant, shanghai yingqin co., ltd, informed cook on 15jul2020 of an incident that occurred on (b)(6) 2020 at (b)(6) hospital located in (b)(6) involving a zenith flex aaa endovascular graft iliac leg with rpn tfle-12-56-zt from lot 10271121.The patient was an 84-year-old male.On (b)(6) 2020, an unknown procedure was performed.During delivery of the complaint device to the intended location, the physician felt resistance.The complaint device was observed to be bent in the angiography.The physician removed the complaint device immediately and visually observed the deformed section of the device.An unknown device was then selected and used to complete the procedure.No adverse effects to the patient were reported.A review of the complaint history, device history record (dhr), drawing, instructions for use (ifu), quality control and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, was conducted during the investigation.One used tfle device was returned to cook for evaluation.Upon visual inspection, biomatter was noted throughout the device.The graft was present within the delivery system.Several severe kinks were noted near the distal end of the flexor sheath and the gray dilator was curved near its distal end.No other visible damaged was observed.During a functional test, the sheath was pulled back and the graft was deployed without difficulty.No damage was seen on the graft, though the inner canula had a slight bow.An appropriate-sized wire guide was inserted through the tip of the gray dilator and was able to be fully advanced through the device.The sheath outer diameter was measured and found to be within manufacturing tolerance.The reported failure mode was able to be observed.In addition to the returned device, one procedural image of an angiographic scene of the device inserted within the patient's iliac artery on a monitor was provided to cook.The image shows a visible kink in the introducer sheath.The planar view does not show significant tortuosity in the iliac artery.Additional imaging would be needed to determine the presence of calcification or tortuosity in the iliac artery.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (10271121) and the related introducer sheath and delivery system subassembly lots revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.It should be noted that tfle devices are distributed via one-device lots.As there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, cook has concluded that there is no evidence that non-conforming product exists either in house or in the field.Cook also reviewed product labeling.The product instructions for use (ifu), ¿zenith flex® aaa endovascular graft with the z-trak¿ introduction system¿, provides the following information to the user related to the reported failure mode: ¿4 warnings and precautions: 4.2 patient selection, treatment and follow-up: adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 16 french to 22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.5 implant procedure: do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.9 how supplied: the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.11 directions for use: anatomical requirements: iliofemoral access vessel size and morphology (minimal thrombus, calcium and/or tortuosity) should be compatible with vascular access techniques and accessories.Arterial conduit techniques may be required.11.1 bifurcated system 11.1.8 contralateral iliac leg placement and deployment 3.Introduce the contralateral iliac leg delivery system into the artery.Advance slowly until the iliac leg graft overlaps at least one full iliac leg stent (i.E., proximal stent of iliac leg graft) inside the contralateral limb of the main body.If there is any tendency for the main body graft to move during this maneuver, hold it in position by stabilizing the gray positioner on the ipsilateral side.Note: if difficulty is encountered advancing the iliac leg delivery system, exchange to a more supportive wire guide.In tortuous vessels the anatomy may alter significantly with the introduction of the rigid wires and sheath systems.11.1.11 ipsilateral iliac leg placement and deployment 1.Utilize the main body graft wire and sheath assembly to introduce the ipsilateral iliac leg graft.Advance dilator and sheath assembly into the main body sheath.Note: in tortuous vessels, the position of the internal iliac arteries may alter significantly with the introduction of the rigid wires and sheath systems.¿ based on the information provided, inspection of the returned product, and the results of the investigation, potential root causes for this event have been traced to the patient's anatomy as well as unintended use error.Device return confirmed a kink to be present on the introducer sheath but not on the inner cannula, which was only slightly bowed.This indicates that the kink was likely caused by a surface-level force, such as calcification in the iliac artery.It is likely that the patient¿s iliac artery had calcification present in it such that when the complaint device was advanced over it, the introducer sheath became kinked.Without additional information and imaging, this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10393778
Report Number1820334-2020-01479
Device Sequence Number11228883
Product Code MIH
UDI-Device Identifier10827002484495
UDI-Public(01)10827002484495(17)220120(10)10271121
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2022
Device Model NumberG48449
Device Catalogue NumberTFLE-12-56-ZT
Device Lot Number10271121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight60